MAUDE Adverse Event Report: EPOCAL INC. EPOC READER, HOST

EPOCAL INC. EPOC READER, HOST
Model Number 11413524
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested instrument files for further investigation; however, the customer did not provide them.The in-house performance of sodium for the card lot in question was reviewed, did not identify any product deficiencies.Aqueous fluids and arterialized blood performed as expected and met product specifications at the time of release.Card lot was also tested throughout lifetime with whole blood against comparative instruments and performed as expected.Therefore, there is no evidence that the system or reagent cards are not performing as intended.It should be noted that epoc and competitor device use two different measurement methods, direct vs indirect, respectively.Per the manual, "the epoc sodium measurement is an undiluted (direct) method.Values may differ from those obtained by dilutional (indirect) methods." differences in instrument methodologies cannot be ruled out as a root cause of the alleged na discrepancies at the customer site.There was no harm, or delay in patient reporting impacting medication, procedure, treatment or interventions for a patient and/or to protect public health.The cause of this event is unknown.
 
Event or Problem Description
The customer reported that their epoc instrument gave a discrepant high sodium result compared to retesting of the same sample on a non-siemens instrument.There is no report of injury due to this event.

Brand Name
EPOC READER, HOST
Common Device Name
EPOC
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
thomas myers
2 edgewater drive
norwood, MA 02062
MDR Report Key15729710
Report Number3002637618-2022-00068
Device Sequence Number2919598
Product Code CGL
UDI-Device Identifier00630414606460
UDI-Public00630414606460
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11413524
Device Catalogue Number11413524
Device Lot Number11-22218-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age1 YR
Patient SexUnknown